Abstract and Applied Analysis

Convergence of Numerical Solution of Generalized Theodorsen’s Nonlinear Integral Equation

Mohamed M. S. Nasser

Full-text: Open access


We consider a nonlinear integral equation which can be interpreted as a generalization of Theodorsen’s nonlinear integral equation. This equation arises in computing the conformal mapping between simply connected regions. We present a numerical method for solving the integral equation and prove the uniform convergence of the numerical solution to the exact solution. Numerical results are given for illustration.

Article information

Abstr. Appl. Anal., Volume 2014, Special Issue (2013), Article ID 213296, 11 pages.

First available in Project Euclid: 6 October 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Nasser, Mohamed M. S. Convergence of Numerical Solution of Generalized Theodorsen’s Nonlinear Integral Equation. Abstr. Appl. Anal. 2014, Special Issue (2013), Article ID 213296, 11 pages. doi:10.1155/2014/213296. https://projecteuclid.org/euclid.aaa/1412607382

Export citation


  • M. M. S. Nasser, “A nonlinear integral equation for numerical conformal mapping,” Advances in Pure and Applied Mathematics, vol. 1, no. 1, pp. 47–63, 2010.
  • D. Gaier, Konstruktive Methoden der konformen Abbildung, Springer, Berlin, Germany, 1964.
  • R. Wegmann, “Discretized versions of Newton type iterative methods for conformal mapping,” Journal of Computational and Applied Mathematics, vol. 29, no. 2, pp. 207–224, 1990.
  • R. Wegmann, A. H. M. Murid, and M. M. S. Nasser, “The Riemann-Hilbert problem and the generalized Neumann kernel,” Journal of Computational and Applied Mathematics, vol. 182, no. 2, pp. 388–415, 2005.
  • D. Gaier, “Numerical methods in conformal mapping,” in Computational Aspects of Complex Analysis, K. E. Werner, L. Wuytack, and E. Ng, Eds., vol. 102, pp. 51–78, Reidel, Dordrecht, The Netherlands, 1983.
  • R. Wegmann, “Methods for numerical conformal mapping,” in Handbook of Complex Analysis: Geometric Function Theory, R. Kuhnau, Ed., vol. 2, pp. 351–477, Elsevier B. V., Amsterdam, The Netherlands, 2005.
  • A. R. Krommer and C. W. Ueberhuber, Numerical Integration on Advanced Computer Systems, vol. 848, Springer, Berlin, Germany, 1994.
  • P. J. Davis and P. Rabinowitz, Methods of Numerical Integration, Academic Press, New York, NY, USA, 2nd edition, 1984.
  • K. E. Atkinson, The Numerical Solution of Integral Equations of the Second Kind, vol. 4, Cambridge University Press, Cambridge, UK, 1997.
  • M. M. S. Nasser, “A boundary integral equation for conformal mapping of bounded multiply connected regions,” Computational Methods and Function Theory, vol. 9, no. 1, pp. 127–143, 2009.
  • M. M. S. Nasser, “Fast solution of boundary integral equations with the čommentComment on ref. [10?]: Please update the information of this reference, if possible.generalized Neumann kernel,” http://arxiv.org/ abs/1308.5351.
  • M. M. S. Nasser and F. A. A. Al-Shihri, “A fast boundary integral equation method for conformal mapping of multiply connected regions,” SIAM Journal on Scientific Computing, vol. 35, no. 3, pp. A1736–A1760, 2013.
  • L. Greengard and Z. Gimbutas, “FMMLIB2D: a MATLAB toolbox for fast multipole method in two dimensions,” Version 1.2, 2012, http://www.cims.nyu.edu/cmcl/fmm2dlib/fmm2dlib.html. \endinput